MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS 1-PIECE; MONOFOCAL IOLS
Model Number ZCB00
Medical Device Problem Codes Break (1069); Contamination /Decontamination Problem (2895)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 04/24/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If implanted, give date: not applicable, as lens was removed/replaced in the initial surgery.If explanted, give date: not applicable, as lens was removed/replaced in the initial surgery.(b)(6).(b)(4).All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that doctor implanted a zcb00 intraocular lens (iol) in the capsular bag of the patient's eye.It was later found that there was a crack in optic zone of the lens.This was confirmed to not have come from the forceps.The lens was removed from the eye with an incision enlargement to 3.0mm from the original incision size of 2.75mm.There was no secondary surgical or medical intervention required.No further information provided.
 
Additional Manufacturer Narrative
Additional information: additional information provided indicated that the surgeon also observed white spot on the lens; however, this information was not initially provided when the crack in the optics was reported.The following field has been updated accordingly: (b)(4).All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
Device available for evaluation; returned to manufacturer on: 07/30/2019.Device evaluation: the product was received in the original folding carton for evaluation.The lens is cut, most probably related to the removal of the lens from the patient¿s eye.Multiple damages are observed on the lens pieces; the reported issue was verified.Since the lens was handled at the surgical stage, prepared and inserted, the issue could not be determined to be related to the manufacturing process.Manufacturing record review: the manufacturing records for the product was reviewed.The product was manufactured and released according to specifications.A search in the complaint system revealed that no additional investigation request associated to this production order number has been received.Conclusion: as a result of the investigation there is no indication of a product quality deficiency.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Additional Manufacturer Narrative
This correction mdr is being submitted to address inaccurate information in section f on the xml version of the previous submission caused by a software glitch in the transmission process.The internal non-conformance numbers for this software issue are nr-0148919 and capa-010215.

Brand Name
TECNIS 1-PIECE
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
1700 e st andrew place
santa ana CA 92705
MDR Report Key8642529
Report Number2648035-2019-00602
Device Sequence Number16598236
Product Code HQL
UDI-Device Identifier05050474531659
UDI-Public(01)05050474531659(17)220626
Combination Product (Y/N)Y
Initial Reporter CountryTW
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/12/2020
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/26/2022
Device Model NumberZCB00
Device Catalogue NumberZCB0000170
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/30/2019
Was the Report Sent to FDA? No
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 04/29/2019
Supplement Date Received by Manufacturer08/26/2019
08/26/2019
10/25/2020
Initial Report FDA Received Date05/24/2019
Supplement Report FDA Received Date08/28/2019
08/28/2019
11/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Date Report Sent to FDA01/01/2005